Tips to Avoid Painkiller Drug Overdoses From Prescription Painkillers

Prescription painkillers are also known as opiates. They can help with pain and can also cause a euphoric feeling or a high. In the United States, over 100 individuals die every day from unintentional overdose of opiates. Here are some tips to avoid painkiller drug overdoses.

The first and most obvious thing is to avoid taking opiate painkiller medications. Of course if you are already dependent on such drugs, this would seem difficult and even impossible. There are ways to get help.

Mixing opiate painkiller drugs with other drugs or alcohol can be deadly. It’s important to realize which drugs should never be mixed with opiates. For the most part they’re in the category of drugs called Sedative-hypnotics. Sedative-hypnotic drugs include benzodiazepines. Examples of Benzodiazapines are Valium, Klonopin, Librium, Xanax and Ativan. One should never take these drugs with opiates.

Also, alcohol is a Sedative-hypnotic, and is a drug. Mixing alcohol with opiates can result in a deadly overdose. One can stop breathing mixing drugs together.

Another tip to avoid painkiller drug overdoses is to never take opiates in order to become intoxicated and if so, never alone. In the case of a drug overdose, if the person is able to receive a blocker drug called Narcan (or Naloxone), in time, the Narcan can block the effects of opiates and allow the person to start breathing again. Of note is the fact that there is even a nasal spray form to help if the person is unconscious.

If you or someone you know is suffering from a pain killer/opiate addiction and would like to seek help, call The Drug and Alcohol Detox Clinic of South Mississippi. They’re on the web at: www.TheDrugandAlcoholDetoxClinic.com. Or call 601-261-9101 for an appointment.  There’s Still Hope!

Leave a Reply

Your email address will not be published. Required fields are marked *

four + eight =